| Model Number |
0846 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Partial thickness (Second Degree) Burn (2694); Blister (4537)
| Date of Event |
03/08/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/5/2021.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The serial number was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information received: product use: megasoft universal code 0846 with cable m2k09 ( connect with erber vio 300s generator) the patient's posture during surgery: patient lying supine with the head tilted down about 40 degrees, two legs out to two sides (as in gynecological examination).A draw sheet was placed over the megasoft and it was between the patient and the megasoft.After surgery, in buttock of patients appeared a burn (blistering skin) with 5cm* 1cm.Additional information was requested, and the following was obtained: are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com.Due to the family of the patient not allow to take photo, so i can not get photos of the reported burn.Could you please confirm what is the severity of the burn? first degree burns are minor burns on the first layer of skin.Second degree burns have two types: superficial partial-thickness burns injure the first and second layers of skin.Deep partial-thickness burns injure deeper skin layers.Third degree burns injure all the skin layers and tissue under the skin.First degree (minor burns on the first layer of skin).When were the burns first noticed? one day after surgery, the patient¿s family had noticed to doctor.What medical intervention was used to treat the burn? (such as salve or stitches) the doctor has rinsed the wound by betadine solution.Are there any anticipated long-term effects from the burn? because this was minor burns, so no long-term effects.The skin healed normally after 5 days.What is the current status of the patient? the patient had discharged on 15 mar ( 1 week from surgery).How was the room set up to include patient set up and where was the pad in relation to the patient? megasoft was cover by a thin layer of nilon in order to protect.Was the pad rinsed and let dry before it on this surgical procedure and with what cleaning chemicals was pad cleaned with? megasoft was clean by: removing the nilon layer, then rinse by clean water, dry by cotton towels before next use.Does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? the surgeon has concerned about major reason of burn maybe the position of megacolon surgery made higher pressure onto patient¿s buttock, because other surgery cases not record any burning injury.Additional information received: the doctor said that, normally, the patients undergoing megacolon surgery take from 3-5 days of treatment.For this case, the time of treatment last 7 days due to doctor want to monitor further on the burn injury.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the facility and/or surgeon new to mega soft? with the 0846, do we know if they had one generator or two connected and were they used simultaneously (if two)? brand/model? do you know when they cleaned the megasoft pad using water? was the water distilled water? was the pad completely dried before use? can we please get the device returned for analysis? what is the serial number for the product? will the device be returning for analysis? was there a photo of the burn? was there anything under the patient (cords/or anything around the area) where the burn was found? how long was the procedure? medical safety officer requested pc updated to 2nd-degree burn due to the fact that in the event description they stated "blistering".(blister definition: a blister is a round raised area caused by repeated friction or rubbing.A second-degree burn can also cause a blister.).
Event or Problem Description
It was reported that during a megacolon procedure, a patient ((b)(6) months baby) got a burn after surgery that used megasoft universal.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/4/2021.Additional information was requested, and the following was obtained: is the facility and/or surgeon new to mega soft? no, our megasoft pad is familiar with surgeons.The facility has ever used megasoft pad for a month.With the 0846, do we know if they had one generator or two connected and were they used simultaneously (if two)? brand/model? megasoft 0846 connected with one generator ( erber vio 300s generator).Do you know when they cleaned the megasoft pad using water? right after finishing the procedure, megasoft pad was cleaned.Megasoft was cleaned by: removing the nylon layer, then rinse by clean water, dry by cotton towels before next use.Was the water distilled water? from ro water system of the hospital.Was the pad completely dried before use? yes, it was dried by cotton towels.Can we please get the device returned for analysis? no, we cannot.Was there a photo of the burn? due to the family of the patient not allow to take photo, so i can not get photos of the reported burn.Severity of the burn: first degree (minor burns on the first layer of skin size 5cm*1cm).Was there anything under the patient (cords/or anything around the area) where the burn was found? no.The burns first noticed: one day after surgery, the patient¿s family had noticed to doctor.How long was the procedure? the procedure last about 3 hours.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/26/2021.Photo analysis: a photo of the set-up of the pad in the or was provided.No abnormalities were observed.A cause could not be determined based on photo.Corrected data: h10 from mwr-23032021-0000921727.Below was not added to initial mw: note (a-5360850).Questions sent: in the information stated you say ¿the patient had discharged on 15 mar (1 week from surgery)¿.Was this the normal hospital stay for this patient/procedure? or was the hospital stay prolonged due to the 1st degree burn?.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/22/2021.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The device was returned with no apparent damage.The pad and cables was tested for continuity and was found to be conforming.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The batch history records were reviewed and certified by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.The certificate records are accessible through external manufacturing.